Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taken norvasc generic. Having depression and constipation. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
Have taken norvasc generic for about two years. I've recently associated my depression (which I'm now being treated for) and constipation with the drug. Both of these conditions have slowly worsened over the past two years. Most doctors will say, "it's all in your head." Your opinion?
Posted Sat, 19 Oct 2013 in Depression
Answered by Dr. Raju A.T 32 minutes later
Brief Answer:
Depression and Constipation are rare side effects

Detailed Answer:

Thanks for your query.

Amlodipine in Norvasc can cause Constipation and depression but the incidence is very rare.

The only way to make sure is by changing the medication. If your blood pressure is well maintained by this medication, stopping this medication would not be a good idea. Do discuss about the same with your treating doctor.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor